Bottom stability in closed conduits

 pdf (155K)  / List of references

In this paper on the basis of the riverbed model proposed earlier the one-dimensional stability problem of closed flow channel with sandy bed is solved. The feature of the investigated problem is used original equation of riverbed deformations, which takes into account the influence of mechanical and granulometric bed material characteristics and the bed slope when riverbed analyzing. Another feature of the discussed problem is the consideration together with shear stress influence normal stress influence when investigating the riverbed instability. The analytical dependence determined the wave length of fast-growing bed perturbations is obtained from the solution of the sandy bed stability problem for closed flow channel. The analysis of the obtained analytical dependence is performed. It is shown that the obtained dependence generalizes the row of well-known empirical formulas: Coleman, Shulyak and Bagnold. The structure of the obtained analytical dependence denotes the existence of two hydrodynamic regimes characterized by the Froude number, at which the bed perturbations growth can strongly or weakly depend on the Froude number. Considering a natural stochasticity of the waves movement process and the presence of a definition domain of the solution with a weak dependence on the Froude numbers it can be concluded that the experimental observation of the of the bed waves movement development should lead to the data acquisition with a significant dispersion and it occurs in reality.

Keywords: bed stability, closed conduit, bed perturbations
Citation in English: Krat Y.G., Potapov I.I. Bottom stability in closed conduits // Computer Research and Modeling, 2015, vol. 7, no. 5, pp. 1061-1068
Citation in English: Krat Y.G., Potapov I.I. Bottom stability in closed conduits // Computer Research and Modeling, 2015, vol. 7, no. 5, pp. 1061-1068
DOI: 10.20537/2076-7633-2015-7-5-1061-1068
According to Crossref, this article is cited by:
  • Yuliya Georgievna Krat, Igor’ Ivanovich Potapov. Movement of sediment over periodic bed. // Computer Research and Modeling. 2018. — V. 10, no. 1. — P. 47. DOI: 10.20537/2076-7633-2018-10-1-47-60
Please note that citation information may be incomplete as it includes data from Crossref cited-by program partners only.
Views (last year): 1. Citations: 2 (RSCI).

Full-text version of the journal is also available on the web site of the scientific electronic library eLIBRARY.RU

The journal is included in the Russian Science Citation Index

The journal is included in the List of Russian peer-reviewed journals publishing the main research results of PhD and doctoral dissertations.

International Interdisciplinary Conference "Mathematics. Computing. Education"

The journal is included in the RSCI

Indexed in Scopus